Pulmonary artery involvement in Behçet's syndrome: Effects of anti-Tnf treatment


Hamuryudan V. , Seyahi E. , Ugurlu S. , Melikoglu M. , Hatemi G., Ozguler Y. , ...Daha Fazla

Seminars in Arthritis and Rheumatism, cilt.45, sa.3, ss.369-373, 2015 (SCI Expanded İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 45 Konu: 3
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1016/j.semarthrit.2015.06.008
  • Dergi Adı: Seminars in Arthritis and Rheumatism
  • Sayfa Sayıları: ss.369-373

Özet

© 2015 Elsevier Inc.Objectives: Anti-TNF agents are being increasingly used in patients with Behçet's syndrome (BS) when conventional immunosuppressives fail. However, experience with anti-TNF treatment on pulmonary artery involvement (PAI) of BS is limited. Methods: A chart review revealed 13 patients with PAI (all men) treated with anti-TNF agents (12 infliximab and 1 adalimumab) following an inadequate response to immunosuppressives for 12.2 ± 9.5 SD months and 2 male patients who developed PAI while receiving infliximab for large vein thrombosis for 10 months and for parenchymal central nervous system involvement for 2 years, respectively. Results: The first patient developing PAI while receiving infliximab responded to cyclophosphamide and prednisolone but the second died with hemoptysis within 1 month. At the end of the survey, 6 of the 13 patients with PAI were continuing these agents for 25.5 ± 16.2 SD months with good response, 4 stopped anti-TNF treatment after a mean of 23 ± 9.8 SD months after achieving clinical and radiologic response and 1 patient with good response went to another center after receiving infliximab for 10 months and the remaining 2 experienced serious infections (lung tuberculosis and aspergillosis) necessitating early withdrawal. Two patients relapsed within 3 years after stopping anti-TNF agents and concomitant azathioprine. One developed mesenteric vein thrombosis necessitating bowel resection and the second developed new PAI that was controlled with cyclophosphamide and prednisolone after short courses of infliximab, adalimumab, and canakinumab. Conclusion: Anti-TNF treatment seems to be effective for refractory PAI of BS but may not prevent its development. Relapses can be seen after withdrawal. Caution is required for their serious adverse effects.